Image Collection: Allergic Skin Disorders

Change Category

Close

23. Picture of Phototoxic Drug-induced Photosensitivity

Picture of Phototoxic Drug-induced Photosensitivity
Image Source: Fitzpatrick's Color Atlas & Synopsis of Clinical Dermatology Klaus Wolff, Richard Allen Johnson, Dick Suurmond Copyright 2005, 2001, 1997, 1993 by The McGraw-Hill Companies. All Rights reserved.
23of31

Topical Phototoxic Dermatits is is inadvertent contact with or therapeutic application of a photosensitizer, followed by UVA irradiation (practically all topical photosensitizers have an action spectrum in the UVA range). Symptoms are smarting, stinging, and burning rather than itching. Healing usually results in pronounced pigmentation. Here dusky erythema is seen on the dorsum of the hands of an individual who was treated with demethylchlortetracycline, which is used for acne. She had attended a sporting event and wore a hat that protected her head and neck; but she was holding onto a rail, thus increasing the exposure of her hands. There is, however, some erythema also on the bridge of the nose and on both cheeks.

Fitzpatrick's Color Atlas & Synopsis of Clinical Dermatology Klaus Wolff, Richard Allen Johnson, Dick Suurmond Copyright 2005, 2001, 1997, 1993 by The McGraw-Hill Companies. All Rights reserved.

Guide to understanding the Image Collection categories:


    Symptom Checker: Your Guide to Symptoms & Signs: Pinpoint Your Pain